- 10 replies
- 6440 views
- 11 followings
With Afib, I feel like I suffer with daily symptoms like fatique, palpitations, some dizziness but I'm not having an Afib episode such as the tachycardia-racing heart bpm up and down, my blood pressure has been normal to low and my beats per minute are low but still have daily symptoms.
RuthAnn7004, June 5, 2018 9:39am EST
I, too, used to have symptoms but my hr was low (40-60) so no Afib. I went into constant Aflutter and ended up with 6 hour ablation end of January. At my May 8 EP visit, he said all was good and took me off of Flecainide....no more palpitations and I am feeling better than since I was diagnosed with Afib in 2015. Now I wonder how much the Flecainide was at fault? Just happy for the good days I’m enjoying now. Hope you get some solution for your symptoms soon.
Thumper2, June 6, 2018 8:06am EST
chuckgary, have you had an ablation?
bshersey, June 15, 2018 12:29pm EST
Ever since my afib was diagnosed last fall and I went on sotalol, my heart rate is between 55-65 and my BP about 120 over 80. I had an ablation on Feb. 28 and afterward I was getting scary palpitations for about the first five weeks. Those have subsided, thank goodness, and now I get palpitations every once in a while for about 10 seconds to a minute. Those I can handle because I have confidence they are going to go away. Haven't had any afib since the ablation. All the palpitations are extremely even, just faster than my normal heartbeat. I am still on sotalol, eliquis, imdur, lipitor and lisinopril. Hopefully, my EP will begin to reduce them sometime over the next few months.
PollyK, September 19, 2018 11:37am EST
I'm so relieved you posted this. I've been feeling the same and just thinking I was bring lazy! I don't think some of the docs realise how this condition makes you feel even out with an episode. All the best
khdupuis, September 25, 2018 1:49pm EST
I feel the same way! I have had a pacemaker for over 10 years, and just started having afib this year. First time was in March and I was treated chemically to get me back in rhythm. On 9/9 I went back into afib and went back on the meds. I went back into rhythm on 9/16 and returned to work, but on 9/20, I was back in afib. It only lasted a day, but I have the lingering symptoms of lightheadedness and palpitations, and I am still out of work. I have an appointment with my doctor tomorrow to discuss a medical path forward. I am so freaking frustrated.
Patio7, September 26, 2018 2:46pm EST
Some of the meds are almost worse than the afib. I was a zombie on diltiazem, flecainide..them metropolol, etc. Now I am only on Tikosyn and Eliquis and feeling much more like a human. If you aren’t doing well insist on trying something else. I am grateful my EP kept at it..saying “you don’t have to live like this.” Had I had a doctor who was less agressive I would never have pushed it myself! I still may face ablation but for over six months I have been ok. We are all different. That is what this site teaches us...and do not despair. 👍
gammapat, October 1, 2018 9:06am EST
Glad I'm not the only one with this complaint. I agree that at times I feel like the cure is worse than the problem. I had one doctor tell me to just "work through it" when I get that exhausted, can't move feeling. Sure thing doc. Good way to really help kick my depression up another level.
grey_one, October 2, 2018 12:36pm EST
Re: Daily Symptoms
Meds prescribed for afib are not meant to cure, they are designed to force your body to perform as the doctor thinks it should. For example, if you have been diagnosed with high blood pressure you are given a prescription that will artificially force your blood pressure down without regard for the wisdom built into your body. Your body will treat this unnatural substance as an enemy thus the undesireable side effects. Meds will keep you alive but at a cost to your health. If you want to improve your heath, the answer lies with lifestyle changes which is a broad topic requiring lots of research on your part because we are all unique and your doctor will probably not want to advise you since he/she has received little training in this area while in Med School.
Mellanie has done a remarkable job in finding qualified healthcare professionals to discuss lifestyle changes at conferences in spite of negative pressure from Medical Doctors and authorities almost all of whom seem opposed to exploring this avenue of addressing heart issues. The speakers that have given lifestyle talks at Mellanie's conferences are well worth the time to listen to and to carefully consider their advice. My experience as a person who used to be troubled with afib and who has decided to follow lifestyle rather than meds has been challenging but also rewarding. I am not as energetic as I once was but have gradually recouped some of it, and currently no afib.
There are some medical professionals who are breaking with the deathhold of big pharma on their profession to do some research on lifestyle options to treat afib but it may be some years before this is mainstream. In the meanwhile we are pretty much on our own. Be careful and be diligent in your research. Supplementing your diet with a magnesium supplement as recommended by many on this site is a no-brainer starting point because even when we chose wisely what we eat, big Ag cannot be trusted to provide vegatables grown in soil with adequate nutrients. You can only be sure of finding your grocery store stocked with food containing pesticides and in too many cases herbicides (this is what the GMO debate is about). These will be in small amounts but after 60 or 70 years, it adds up!
Best wishes to all of us afibers!
MellanieSAF, October 3, 2018 9:58am EST
Thanks for the kind words, grey_one. I am trying to surround the afib patient community with every possible answer because "each of us is an experiment of one"!
And, for those who wish to access the replays of the patient conference last month, here is the link to sign up and get your own password to access them:
DianeJ, July 16, 2020 5:10pm EST
Hi All. Very new here but not new to Afib. I have been on flecanide and Diltiazem for about 3 year. My mind is BLOWN!! I am reading about all the people who are dealing with the fitigue and chronic tiredness on these meds. I am not in the best shape and I let Covid be am excuss for the past 4 months but I had no idea that the meds I am taking could have been any part of that. I was so releived that the medication put my episodes to rest that I didn't even think about it. I am glad to hear that I am not alone in this. So happy to have found this forum!!!